MAUDE Adverse Event Report: ARJOHUNTLEIGH MAGOG INC. MAXI SKY 2; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH MAGOG INC. MAXI SKY 2; LIFT, PATIENT, NON-AC-POWERED
Model Number MS115
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is ongoing.The follow-up will be provided within next report.
 
Event or Problem Description
Arjo was informed about the incident involving the maxi sky 2 ceiling lift.Following the information provided, when a patient was being re-positioned using a lift, the device made abnormal noises and dropped the patient into bed several inches.The patient did not sustain any injury.After the event an arjo representative visited the customer to conduct the device inspection.The service technician informed that the most likely cause of the reported incident was related to the lift's transmission assembly malfunction.
 
Additional Manufacturer Narrative
The process of collecting and analyzing information is ongoing.The follow-up will be provided within next report.
 
Additional Manufacturer Narrative
The defective components were returned to the manufacturer on 15 mar 2023 for the further invstigation.The results of the analysis will be provided upon completion of the manufacturer evaluation.
 
Additional Manufacturer Narrative
It was decided to return the defective components for the investigation to the manufacturer.The shipment is in process.
 
Additional Manufacturer Narrative
The ceiling lift was returned to the manufacturer for a detailed investigation.The visual inspection revealed that the motor mounting screws were loose, causing vibration of the motor.This slight movement may have caused an incomplete disruption between the shaft of the motor and the first stage gear as evidenced by traces of white flake and abnormal noise reported.The most possible cause was under-tightened screws.During the device evaluation, also the emergency brake (a feature that would stop the sudden lowering of the strap) was tested and was found fully functional.Due to limited information provided by the customer, it was not possible to determine whether the emergency brake was engaged at the time of the event.To summarize it up, the malfunction of the device occurred during transfer of the patient.As per the information gathered, the lifting strap unwound itself so maxi sky 2 ceiling lift was not up to manufacturer¿s specification.The complaint was deemed reportable due to the allegation of unintended, fast dropping of a patient during a transfer.

Brand Name
MAXI SKY 2
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA  J1X 5Y5
Manufacturer (Section G)
ARJOHUNTLEIGH MAGOG INC.
2001 tanguay street
magog, quebec J1X 5 Y5
CA   J1X 5Y5
Manufacturer Contact
justyna kielbowska
ks. wawrzyniaka 2
komorniki 62-05-2
PL   62-052
883337089
MDR Report Key16041229
Report Number9681684-2022-00084
Device Sequence Number5237618
Product Code FSA
UDI-Device Identifier05056097367934
UDI-Public(01)05056097367934(11)200622
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMS115
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/05/2022
12/05/2022
12/05/2022
08/07/2023
Initial Report FDA Received Date12/23/2022
Supplement Report FDA Received Date01/16/2023
02/15/2023
03/17/2023
08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight249 KG